MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition).The valve was received submersed in an unidentified liquid in the provided returnkit.Result: first we performed a visual inspection of the progav.Although no significant deformations or damage of the valve were detected during the visual inspection, the measurement of the plane parallelism has revealed that the valve is slightly outside tolerance.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a small amount of build-up substances (likely protein).Based on our investigation, we are unable to substantiate the claim of non-adjustabiliity.At the time of our investigation, the valve was able to be adjusted to all specified settings.However it is possible that the deposits observed inside the valve could have caused the malfunciton in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav was not adjustable postoperatively.The patient was originally implanted on an unspecified date.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12892816
Report Number3004721439-2021-00756
Device Sequence Number1491892
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20032157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown